Group classification of the characteristic initial value equations for a radiating axisymmetric, non-rotating, vacuum spacetime

Document type: Journal Articles
Article type: Original article
Peer reviewed: Yes
Author(s): Nail H. Ibragimov, Ewald JH. Wessels, GFR Ellis
Title: Group classification of the characteristic initial value equations for a radiating axisymmetric, non-rotating, vacuum spacetime
Journal: CLASSICAL AND QUANTUM GRAVITY
Year: 2007
Volume: 24
Issue: 23
Pagination: 6007-6017
ISSN: 0264-9381
Publisher: IOP PUBLISHING LTD
City: BRISTOL
URI/DOI: 10.1088/0264-9381/24/23/020
ISI number: 000251428500020
Organization: Blekinge Institute of Technology
Department: School of Engineering - Dept. Mathematics and Science (Sektionen för teknik – avd. för matematik och naturvetenskap)
School of Engineering S- 371 79 Karlskrona
+46 455 38 50 00
http://www.tek.bth.se/
Language: English
Abstract: We carry out a Lie group analysis of the Sachs equations for a time-dependent axisymmetric non-rotating spacetime in which the Ricci tensor vanishes. These equations, which are the first two members of the set of Newman-Penrose equations, define the characteristic initial-value problem for the spacetime. We find that the equations admit a five-dimensional equivalence Lie algebra. The initial value function that allows the equations to admit a non-trivial Lie symmetry separates into three disjoint equivalence classes.
Subject: Mathematics\General
Edit